MAUDE Adverse Event Report: K2M, INC. DRILL GUIDE, FIXED, SCREW THRU; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. DRILL GUIDE, FIXED, SCREW THRU; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 201-90176
Medical Device Problem Codes Material Deformation (2976); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a pyrenees fixed drill guide was not able to hold the plate.There were no adverse consequences to the patient.The procedure was completed successfully with a seven minute surgical delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned device was evaluated.No visual abnormalities were identified.Functional inspection revealed that the proximal knob and main body was loose/ not stable.Device history records were reviewed for this lot and no relevant manufacturing issues were identified.Complaint history was reviewed and no similar complaints involving this lot were identified.As the instrument has been in the field for over four years, repeated use over the lifetime of the instrument likely contributed to the observed issue.

Brand Name
DRILL GUIDE, FIXED, SCREW THRU
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12045890
Report Number3004774118-2021-00187
Device Sequence Number3782252
Product Code LXH
UDI-Device Identifier10888857030473
UDI-Public10888857030473
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90176
Device Catalogue Number201-90176
Device Lot NumberFMHT
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/16/2021
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1